• question-icon

    What causes loose stools after having Lasix?

default
Posted on Mon, 16 Mar 2015 in Abdominal Pain
Question: I took a Lasix today after I took a dose of maxipime by iv. The doctor ordered 5 straight days. A huge snow caused me miss to miss 2 doses until today. I took the Lasix today when I was able. 4 hours had elapsed. Later, the loose bowels started. Now, I have the stomach ache. Can I take pepto bismo,an over the counter pill now?
doctor
Answered by Dr. Panagiotis Zografakis 11 minutes later
Brief Answer:
Yes, you can

Detailed Answer:
Hello,

you can take pepto-bismol, since there is no problem with the treatment you've mentioned. Lasix may cause loose stools although this is a rare side-effect. Maxipime and other antibiotics may cause diarrhea and this is a rather frequent side-effect. I have not understood whether the antibiotic treatment is still going on.

Please check your stool for blood. If there's blood or if you have a high fever then immediate medical attention is needed.

Otherwise taking pepto-bismol and waiting may help. Sometimes the diarrhea goes away by itself. If it doesn't you should talk about it with your doctor.

I hope I've helped!
If you'd like to ask for clarifications, please use your follow-up questions.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High fever

doctor1 MD

Hello Dr My 7.5 months old son has been suffering from high fever for the past 7 days...Blood examination has revealed a Total Count of 21300. On...

doctor1 MD

My son is 3 years 2 months and is suffering from high fever now and taking parasitimol syrup ( Metacin) for the last 5 days, including today. He is...

doctor1 MD

My one year old son had a seizure and a high fever 104 and was admitted to the hospital for the past two nights. He seemed better so was released....

doctor1 MD

2 days back my baby (2 yrs) had fever and we gave her calpol syrup. But still she was having high fever. With consultation with a local doctor we...

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is...

doctor1 MD

Hi, I had sore throat , and went to get it checked. They took a swab, and sent it in. I could not wait, so after two days I went to get a rapid...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2